HSA issues warning as woman dies after taking herbal products
Published on Oct 3, 2012 1:00 PM
One woman died, and two others fell ill after taking illegal traditional herbal products that contain western medicine.
The Health Sciences Authority said on Wednesday that members of the public who are taking Flatulang, and True ProLife Vegrow should stop consuming them.
Those on Kapsul Gaut (Asam Urat) are advised to see a doctor immediately, as the drug contains a potent steroid, which if stopped abruptly, can lead to withdrawal symptoms such as weakness, fatigue, and low blood pressure.
The woman who died was in her 70s and took Flatulang in August to relieve muscle-ache. Her son had bought it from Indonesia. She developed a severe skin reaction from the two undeclared medicinal ingredients in the product - phenylbutazone and chlorpheniramine - and died from complications.
To continue reading, log in if you are a subscriber
If you are not a subscriber, you can get instant, unlimited access here